Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 5, 2022, 1:21 PM CST for Cameron County, Hidalgo County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2022, 1:21 PM CST (19:21 UTC)
- Expired
- Mar 5, 2022, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 56 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS74 KBRO 051921 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 121 PM CST Sat Mar 5 2022 TXZ253-255-257-060000- /O.NEW.KBRO.WI.Y.0007.220305T1921Z-220306T0000Z/ Southern Hidalgo-Inland Cameron-Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Brownsville, Harlingen, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 121 PM CST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds around 30 mph with gusts up to 40 mph. * WHERE...Cameron, and Southern Hidalgo Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
620 WWUS74 KBRO 052353 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 553 PM CST Sat Mar 5 2022 TXZ253-255-257-060100- /O.EXP.KBRO.WI.Y.0007.000000T0000Z-220306T0000Z/ Southern Hidalgo-Inland Cameron-Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Brownsville, Harlingen, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 553 PM CST Sat Mar 5 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Southeasterly winds continue to decrease across the area and have fallen below Wind Advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:18 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 5, 11:18 AM CST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1118 AM CST Sat Mar 5 2022 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The Lower Valley TAF sites are shaking off some morning low clouds though KBRO is still holding on to MVFR. Southeast winds will continue strong and will to monitor for 40 mph threshold. Winds will relax this evening and MVFR ceilings will return by late evening to persist through Sunday morning. Strong southeast winds will develop again on Sunday, though maybe a skosh less than today. && .PREV DISCUSSION... /issued 541 AM CST Sat Mar 5 2022/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...MVFR cigs cover the three regional airports this morning with some occasional cigs dipping to IFR. The lower ceilings are expected to lift and break up as stronger winds aloft mix some drier air to the surface a few hours after sunrise. VFR should prevail through the afternoon with MVFR developing later Saturday evening and persisting through the night. Breezy to windy conditions with south winds of 20-25 knots gusting to 30 knots this afternoon. Southerly winds slowly lower tonight. PREV DISCUSSION... /issued 338 AM CST Sat Mar 5 2022/ SHORT TERM (Today through Sunday): Main challenge this forecast package will be winds and temperatures. A pair of shortwaves rotating through the upper trough situated over the Rockies to induce a couple of surface low pressure areas over the Southern and Central Plains. This should continue to strengthen the pressure gradient over South Texas this weekend. Low-level jet 35-40 knots at 925-850mb partially mixes to the surface providing a couple of breezy to windy afternoons. Model guidance continue to show winds just shy of wind advisory (30+mph, g40) at this time. Areas along and east of I-69C can expect to see S-SE winds 25-30 with gusts 35+ mph both today and Sunday afternoon. Winds remain elevated tonight with the LLJ peaking at around 40kts between midnight and 6 AM Sunday. Southerly flow will continue to support temperatures above seasonal norms with weekend highs well into the 80s to lower 90s for the western Rio Grande Plains. Increasing low clouds and the persistent south wind provides a sultry night with lows only dipping into the mid to upper 60s, maybe not even dropping below 70 across the Lower RGV. Atmosphere remains relatively dry with exception to the lowest 3000 feet. No rain is expected inland, but lower clouds this morning will fill in again overnight and may persist well through Sunday morning. Deeper moisture over the Gulf may support a few showers Sunday. Not seeing any dense fog inland (too much wind) or offshore. Can not rule out some localized patchy fog across some of the coastal waters so will keep some mention. LONG TERM (Sunday Night through Friday): Temperatures will be on a bit of a roller coaster thanks to a couple of cold fronts during the work week. The first cold front arrives Monday afternoon and will bring a small chance for rain east of I-69C as it swings through. Temperatures climb into the upper 70s to lower 80s early Monday afternoon ahead of the front's arrival. As the front stalls over the western Gulf of Mexico Monday night, a coastal low will form along it and help reinforce a northerly breeze at the surface during the day Tuesday. Meanwhile, winds at 925 to 850 mb will be coming in from the south, which means another overrunning situation (cloudy, cool, passing light showers and/or drizzle) is expected Tuesday and may linger into Wednesday morning. Have elected to go with the NBM for temperatures Tuesday afternoon, which are still in the upper 50s to lower 60s for most. Not much of a diurnal spread in temperatures is expected either due to clouds and the chance for light rain and/or drizzle throughout the day. Speaking of light rain/and or drizzle on Tuesday, the best chance will be along and east of I-69C and may accumulate up to 0.10" at best. Those in Jim Hogg, Starr, and Zapata Counties aren't likely to see much, if any, rain as drought conditions continue. The coastal low trots northeast Wednesday morning with a clearing sky and warmer temperatures expected from west to east across the County Warning Area (CWA) Wednesday afternoon. High pressure nudges in from the north Wednesday evening and will bring a return of southeasterly winds during the day Thursday. Temperatures rebound back into the 80s Thursday afternoon. Meanwhile, another H5 trough will be swinging into the Northern Plains Thursday night and during the day Friday. This will help push a cold front towards Deep South Texas sometime Friday with another push of cooler than normal air possible next weekend. MARINE (Now through Sunday): Pressure gradient strengthens today and Sunday with winds remaining just below Small Craft Advisory levels. Cooler Laguna and Gulf waters to keep stronger wind from mixing to the surface, however strongest winds tonight may result in a short duration SCA that may linger into Sunday morning. Sea fog is not evident on coastal web cam or on latest satellite loops, however conditions are conducive for some patchy fog to form through this morning and again late tonight as warm dewpoint air flows over cooler near shore water. Sunday night through Thursday: Small Craft Exercise Caution conditions are expected Sunday night on the Laguna Madre and Gulf Waters thanks to breezy to strong southeast winds as the pressure gradient remains stout. Stronger winds and higher seas are expected following a cold front Monday afternoon, leading to Small Craft Advisory conditions. There could be a couple of gusts near gale-force Monday night and is something that will be monitored the next couple of days. Small Craft Advisories are likely to continue throughout the day Tuesday, especially for the Gulf Waters, as a coastal low forms in the western Gulf of Mexico. Conditions slowly improve Wednesday with favorable marine conditions expected to return late Wednesday night. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 69 82 64 / 0 0 0 0 BROWNSVILLE 83 69 85 68 / 0 0 0 0 HARLINGEN 84 68 85 66 / 0 0 0 0 MCALLEN 86 68 87 66 / 0 0 0 0 RIO GRANDE CITY 88 67 90 65 / 0 0 0 0 SOUTH PADRE ISLAND 71 66 72 66 / 0 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 54-BHM/67-Mejia
Hazardous weather outlook, Mar 5, 4:12 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 412 AM CST Sat Mar 5 2022 TXZ248>257-351-353-061015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 412 AM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Wind Advisory may be needed Sunday for the Lower Rio Grande Valley and coastal counties. An elevated rip current risk is possible for the South Padre and Boca Chica beaches Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-061015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 412 AM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft advisories may be needed for the Gulf waters late tonight. Patchy fog may be locally dense early this morning and again later tonight across portions of the Laguna Madre and the near shore waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories for the Laguna Madre are possible Sunday and Monday. Small Craft Advisories for the Gulf of Mexico waters are possible Sunday morning and likely Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 5, 11:24 AM CST, 1 hour 57 minutes before
Special Weather Statement National Weather Service Brownsville TX 1124 AM CST Sat Mar 5 2022 TXZ250-251-253>257-351-353-060000- Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1124 AM CST Sat Mar 5 2022 ...STRONG SOUTHEAST WINDS WILL IMPACT EASTERN PORTIONS OF DEEP SOUTH TEXAS THROUGH EARLY THIS EVENING... Surface observations show strong southeast winds across eastern portions of deep South Texas. Southeast winds of 20 to 29 mph with gusts of 30 to 39 mph will continue through this evening. Winds will gradually decrease through the evening hours after sunset. Use extra caution when driving, especially if operating a high profile vehicle in cross winds, and secure outdoor objects. 54
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:53 PM CST | Small Craft Advisory | BRO | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.